Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Face gets red when people talk to me. Any medications ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
I need help my face get red. When people talk to me. I try not to get red I take a big breath nd not to think bout to get red. I can't eat with my family or go out like go to store. Cuz my face turn so red. At work people call me names they call me red face. Plz help me I want to stop my face turn red
Posted Sun, 22 Apr 2012 in Skin Hair and Nails
Answered by Dr. Radhika 1 hour later

Thanks for the query.

You have mentioned that your face is always red, there is a probability you might be having Rosacea.

It is a skin disorder where the nose and cheeks are temporarily red. It is most common in women.

It is much worse when you consume a hot drink or alcohol, or when you eat spicy foods or are in hot environments.

If you do have rosacea, the best treatment would be a lengthy course of an antibiotic called tetracycline. It usually suppresses the symptoms but it doesn't cure the problem completely.

Rosacea tends to recur after 5-10 years, but then usually disappears all by itself.

Flushing may be improved by medications such as beta-blockers, which you can obtain from your doctor, and sometimes psychotherapy can help you overcome any anxieties that lead to emotional causes of blushing.

Laser treatment can certainly be useful with thread veins, but their underlying cause may be the Rosacea.

The last option would be surgery where the surgeon operates through your armpit and locates the nerves adjacent to the vertebrae in your neck that are responsible for the opening up of the facial blood vessels.

They will be cut, which significantly improves the situation while at the same time preventing any sweating on that side of the face.

Do not worry and don't let these things affect your life.

Hope I have answered your query. I will be available for follow up query.

Above answer was peer-reviewed by
Follow-up: Face gets red when people talk to me. Any medications ? 9 hours later
What type of medications I can pay so my face can stop turning red. I don't drink hot stuff either alcohol o spicy food.. I get red for everything. And I stop eating with my family cuz of my face plz help me I want to stop getting red
Answered by Dr. Radhika 17 hours later

Thanks for the follow up query.

If blushing occurs only during certain specific situations, for example, when a person is speaking in public or during a large gathering, beta-blockers (Propranolol) can be helpful.

In this case, you would need to take medication occasionally, one or two hours before hand.

On the other hand, if blushing could occur at any given moment, depending on certain events or occurrences over which the person has no control (for instance, someone playing an unexpected prank on the person in school); medication would have little possibility of yielding results. In this case, you would need permanent coverage of medication, and this will result in possible side effects.

So in these cases laser therapy or surgery is better.

It is better to discuss these possibilities with your treating physician.

Hope I have answered your query.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor